Alert archive / Puerto Rico / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS JSJ

May 11, 2014

NWS JSJ issued this flash flood watch at May 11, 2014, 3:22 AM CDT. It took effect at May 11, 2014, 8:00 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 3:22 AM CDT (08:22 UTC)
In effect from
May 11, 2014, 8:00 AM CDT
Expired
May 12, 2014, 7:00 PM CDT
In force
35 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGCA62 TJSJ 110822
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
422 AM AST SUN MAY 11 2014

PRZ001>004-006-007-012-013-VIZ001-002-112200-
/O.NEW.TJSJ.FF.A.0001.140511T1300Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
422 AM AST SUN MAY 11 2014

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM AST THIS MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND ALL OF THE
  U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO
  RICO...CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...
  NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...
  SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST.
  THOMAS/ST. JOHN/ADJACENT ISLANDS.

* FROM 9 AM AST THIS MORNING THROUGH MONDAY EVENING

* AN UPPER LEVEL LOW CONTINUES TO CREATE VERY UNSTABLE CONDITIONS.
  CLEARING AROUND THE SOUTH PORTION OF THIS LOW WILL ALLOW SOME
  HEATING AT THE SURFACE CAUSING SHOWERS AND THUNDERSTORMS TO
  REGENERATE IN THE SOUTHEAST FLOW OVER THE U.S. VIRGIN ISLANDS
  AND THE WINDWARD PORTION OF PUERTO RICO. MOST AREAS OF EASTERN
  PUERTO RICO HAVE RECEIVED SUBSTANTIAL TO EXTREME AMOUNTS OF RAIN
  IN THE LAST 48 HOURS AND MANY AREAS ARE NOW COMPLETELY
  SATURATED. 

* ANY HEAVY RAIN THAT FALLS WILL IMMEDIATELY RUN OFF CAUSING
  RAPID RISES IN STREAMS AND RIVERS AND FLOODING OF POORLY DRAINED
  ROADS. SOUTHEASTERN SLOPES OF MOUNTAINS AND FOOTHILLS WILL BE
  PARTICULARLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
4 follow-up statements
652 
WGCA62 TJSJ 112154
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
554 PM AST SUN MAY 11 2014

PRZ001>004-006-007-012-013-VIZ001-002-120800-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
554 PM AST SUN MAY 11 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL THE U.S. VIRGIN ISLANDS AND PORTIONS OF PUERTO RICO...
  INCLUDING CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...
  NORTHEAST...PONCE AND VICINITY... SAN JUAN AND VICINITY...
  SOUTHEAST AND VIEQUES.

* THROUGH MONDAY EVENING

* UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL THROUGH AT LEAST
  MONDAY EVENING...AS THE LOCAL ISLANDS REMAIN UNDER THE INFLUENCE
  OF AN UPPER LEVEL TROUGH. THIS FEATURE WILL CONTINUE TO PROMOTE
  THE HIGH RISK OF SHOWERS AND THUNDERSTORMS...PARTICULARLY ACROSS
  THE LOCAL WATERS...THE EASTERN HALF OF PUERTO RICO AS WELL AS
  USVI OVERNIGHT AND MONDAY. THIS ACTIVITY MAY SPREAD TO CENTRAL
  AND WEST PUERTO RICO MONDAY AFTERNOON...AS THE AFOREMENTIONED
  TROUGH COMBINES WITH DIURNAL HEATING AND LOCAL EFFECTS. DUE TO
  ALREADY SATURATED SOILS ACROSS EASTERN PUERTO RICO AND USVI...
  ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES IN RIVERS AND
  STREAMS AS WELL TRIGGER MUDSLIDES IN AREAS OF STEEP TERRAIN.
  THEREFORE...FLASH FLOOD WATCH REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
053 
WGCA62 TJSJ 120746
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
346 AM AST MON MAY 12 2014

PRZ001>004-006-007-012-013-VIZ001-002-122000-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
346 AM AST MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND 
  VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX 
  AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* THROUGH THIS EVENING

* UPPER LEVEL TROUGH WILL CONTINUE TO PROMOTE AN UNSTABLE PATTERN
  ACROSS THE LOCAL ISLANDS THROUGH AT LEAST THIS EVENING.
  ALTHOUGH...THIS FEATURE WILL FILL OVER THE NEXT 24 HOURS...THE
  POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXITS IN THE WATCH
  AREA THROUGH THIS EVENING. SOILS ACROSS THE U.S. VIRGIN ISLANDS
  CULEBRA...VIEQUES AND THE EASTERN THIRD OF PUERTO RICO ARE VERY
  SATURATED DUE TO PREVIOUS RAINFALL. THEREFORE...RIVERS AND
  STREAMS WILL REACT QUICKLY TO ANY NEW RAINFALL ACCUMULATIONS.
  ADDITIONAL MUDSLIDES IN AREAS OF STEEP TERRAIN REMAIN A
  CONCERN. AS A RESULT...THE FLASH FLOOD WATCH REMAINS IN EFFECT
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. PEOPLE
IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY
FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD
ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER INFORMATION...IS AVAILABLE
ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT
HTTP://WEATHER.GOV.

&&

$$
643 
WGCA62 TJSJ 120944
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST MON MAY 12 2014

PRZ001>004-006-007-012-013-VIZ001-002-130000-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
544 AM AST MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND 
  VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX 
  AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* THROUGH THIS EVENING

* UPPER LEVEL TROUGH WILL CONTINUE TO PROMOTE AN UNSTABLE PATTERN
  ACROSS THE LOCAL ISLANDS THROUGH AT LEAST THIS EVENING.
  ALTHOUGH...THIS FEATURE WILL FILL OVER THE NEXT 24 HOURS...THE
  POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXITS IN THE WATCH
  AREA THROUGH THIS EVENING. SOILS ACROSS THE U.S. VIRGIN ISLANDS
  CULEBRA...VIEQUES AND THE EASTERN THIRD OF PUERTO RICO ARE VERY
  SATURATED DUE TO PREVIOUS RAINFALL. THEREFORE...RIVERS AND
  STREAMS WILL REACT QUICKLY TO ANY NEW RAINFALL ACCUMULATIONS.
  ADDITIONAL MUDSLIDES IN AREAS OF STEEP TERRAIN REMAIN A CONCERN.
  AS A RESULT...THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. PEOPLE IN
THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR
HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN
APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO
CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER INFORMATION...IS AVAILABLE
ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
608 
WGCA62 TJSJ 122355
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
755 PM AST MON MAY 12 2014

...THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN
ISLANDS WILL EXPIRE AT 8 PM AST THIS EVENING...

WIDESPREAD FLOODING SITUATIONS ARE NO LONGER EXPECTED AT THIS
TIME.

PRZ001>004-006-007-012-013-VIZ001-002-130100-
/O.EXP.TJSJ.FF.A.0001.000000T0000Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
755 PM AST MON MAY 12 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM AST THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN
ISLANDS WILL EXPIRE AT 8 PM AST THIS EVENING. WIDESPREAD FLOODING
SITUATIONS ARE NO LONGER EXPECTED AT THIS TIME. HOWEVER...URBAN
AND SMALL STREAM FLOODING WILL BE POSSIBLE OVER THE NEXT FEW DAYS
AS MOISTURE REMAINS ACROSS THE FORECAST AREA. THERE IS ALSO A
POTENTIAL FOR MUDSLIDES IN ISOLATED AREAS WHERE SOILS ARE
SATURATED FROM RECENT RAINFALL.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 10, 9:42 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, May 10, 9:42 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST SAT MAY 10 2014

.UPDATE...VERY UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL ACROSS
THE LOCAL ISLANDS...AS AN UPPER LEVEL TROUGH MEANDERS OVER THE
NORTHEAST CARIBBEAN. THIS FEATURE WILL PROMOTE PERIODS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ACROSS THE NORTH
AND EAST HALF OF PUERTO RICO AS WELL AS USVI OVERNIGHT AND SUNDAY
MORNING. THIS ACTIVITY WILL LIKELY SPREAD TO SOUTH AND WEST PUERTO
RICO LATE SUNDAY MORNING...AS AN AREA OF MOISTURE MOVES IN FROM
THE EAST...INTERACTING WITH THE AFOREMENTIONED TROUGH. SURFACE
WINDS WILL SHIFT SOUTHEAST TOMORROW...THIS WILL MAINTAIN THE SAN
JUAN METRO AREA UNDER HIGH RISK OF SHOWERS AND THUNDERSTORMS. DUE
TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL RESULT
IN RAPID RISES IN RIVERS AND STREAMS AS WELL TRIGGER MUDSLIDES IN
AREAS OF STEEP TERRAIN.

&&

.AVIATION...PDS SHRA/TSTMS THRU SUNDAY. RADAR CURRENTLY SHOWING
WDSPRD SHRA MOVG SW AND XCPT THIS TO CONT ACRS PR TONITE. LOW BLW 20
KFT TO MV WWD ACRS PR TONITE AND TURN LLVL NE WIND 15-20 KT TO SE BY
EARLY SUNDAY. MOST SHRA/TSRA WL MV WWD BY MON AND DECR AS THE LOW
MOV AWAY. FEW PDS OF IFR/MVFR IN SHRA/TSRA PRIMARILY ON SUNDAY.

&&

.MARINE...NO CHANGE TO PREVIOUS DISCUSSION. MAJOR CONCERN CONTINUE
TO BE STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING ACROSS LOCAL WATERS. OVERALL...SEAS UP TO 6 FEET WITH
WINDS BELOW 20 KNOTS BUT HIGHER NEAR STORMS.

&&

.PREV DISCUSSION... /ISSUED 304 PM AST SAT MAY 10 2014/

SYNOPSIS...UPPER LOW PRESSURE WITH THE ASSOCIATED TROUGH OVER THE
AREA CONTINUES TO DIG SOUTH AND IS EXPECTED TO REMAIN JUST TO THE
WEST SOUTHWEST OF PUERTO RICO TONIGHT AND TOMORROW...CAUSING
SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW MORNING ACROSS PR
AND THE USVI. UPPER LOW IS EXPECTED TO LIFT ON MONDAY MORNING AND
CONDITIONS EXPECTED TO GRADUALLY IMPROVE THEREAFTER.

DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTED THE
LOCAL AREA TODAY. MAINLY THE USVI AND NORTH AND EASTERN PR.
SEVERAL RIVERS IN EASTERN PR WENT OVER FLOOD STAGE AND NUMEROUS
ROADS WERE COMPLETELY IMPASSABLE. THIS HEAVY SHOWER AND
THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN THE AFTERNOON
HOURS...BUT ACCORDING TO GUIDANCE...ONCE AGAIN SHOWERS AND
THUNDERSTORMS WILL AFFECT THE LOCAL AREA OVERNIGHT AND INTO SUNDAY
MORNING. HAVING SAID THIS...THE USVI MAY REMAIN UNDER CONSTANT
LIGHT TO MODERATE RAIN FROM THIS AFTERNOON UNTIL TOMORROW
AFTERNOON.

AS THE UPPER LOW LIFTS ON MONDAY...THE SHOWER ACTIVITY IS EXPECTED
TO DIMINISH OVER THE LOCAL ISLANDS AS THE UPPER ATMOSPHERE BECOMES
MORE STABLE FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE ON MONDAY INTO THE EARLY PART OF
THE WORKWEEK...JUST NOT AS NUMEROUS AS THE ONES OBSERVED TODAY.

AVIATION...MVFR CONDITIONS ARE LIKELY ACROSS THE USVI FOR MOST
OF THE FORECAST PERIOD WITH BRIEF MOMENTS OF IFR. THE EXPECTED
SHOWERS AND THUNDERSTORMS WILL CAUSE MVFR/IFR CONDITIONS ACROSS
THE LOCAL TERMINALS IN PR OVERNIGHT AND SUNDAY MORNING UNTIL
PROBABLY 11/16Z. WINDS WILL PREVAIL FROM THE EAST TO ENE
OVERNIGHT...SHIFTING TO THE SE BY 11/16Z.

MARINE...SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS
OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION AS SEAS WILL BE UP
TO 6 FEET AND WINDS UP TO 18 KNOTS.

HYDROLOGY...SOILS ACROSS THE INTERIOR...NORTH...AND EASTERN PR
ARE SATURATED. RAINFALL THAT AFFECTS THAT AREA WILL QUICKLY BECOME
RUNOFF AND CAUSE URBAN AND SMALL STREAM FLOODING. RIO BLANCO...RI
GRANDE IN EL VERDE...RIO ESPIRITU SANTO...AND RIO FAJARDO ALL
WENT ABOVE FLOOD STAGE TODAY. RIO ICACOS WAS 0.02 FEET FROM
REACHING FLOOD STAGE. ANY RAIN THAT FALLS ACROSS THE NORTHEASTERN
QUADRANT OF PR TODAY AND TOMORROW WILL LIKELY BECOME RUNOFF AND
CAUSE FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  71  84  73  88 /  90  90  50  50
STT  73  84  78  86 /  60  80  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

54/23
Hazardous weather outlook, May 10, 5:13 AM CDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
613 AM AST SAT MAY 10 2014

AMZ710>745-PRZ001>013-111015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
613 AM AST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW NORTH OF WESTERN PUERTO RICO WILL MAINTAIN VERY
UNSTABLE CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. DUE
TO VERY COLD AIR ALOFT AND MID LEVEL DRY AIR...THUNDERSTORMS
TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WINDS AND
FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING IS EXPECTED
WITH THE HEAVIER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE UPPER LOW WILL MEANDER OVER THE LOCAL AREA THROUGH THE WEEKEND
CONTINUING TO PRODUCE CONDITIONS FAVORABLE TO THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING. LOCAL
URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THUNDERSTORM
ACTIVITY WILL GRADUALLY DIMINISH THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE
APPRECIATED.

AMZ715-725-VIZ001-002-111015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
613 AM AST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND MAY PRODUCE URBAN
AND GUT FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY WITH URBAN
AND GUT FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE
APPRECIATED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:31 AM CDTSmall Craft AdvisoryJSJ24 hr

Nearby

Flash Flood Watches in Puerto Rico, 2014Flash Flood Watches in U.S. Virgin Islands, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.